Oklahoma, 2006Drought in Oklahoma, August 1 to 31, 2006
August 1 to 31, 2006 · NWS OUN · 48 events in 48 counties and zones
48 drought, as filed by the National Weather Service.
Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- $100,000
- Crop damage
- $2.0 million
- Events
- 48
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 31, 8:28 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 31, 8:28 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT MON JUL 31 2006
.UPDATE...
SCATTERED STORMS IN THE TEXAS PANHANDLE AND WEST TEXAS ARE ONLY
ABOUT A COUNTY AND A HALF AWAY FROM THE WESTERN BORDER OF THE CWA
CURRENTLY. BUT EARLIER CONVECTION IN THE FAR EASTERN TEXAS
PANHANDLE JUST KEPT DISSIPATING BEFORE REACHING THE 100TH
MERIDIAN. WILL NOT UPDATE RIGHT NOW BUT WILL MONITOR TRENDS AND
UPDATE TO ADD POPS LATER IF THE CONVECTION HOLDS TOGETHER AND
APPROACHES THE CWA BORDER. OTHERWISE CURRENT FORECAST LOOKS GOOD.
&&
.PREV DISCUSSION... (ISSUED 334 PM CDT MON JUL 31 2006)
DISCUSSION...
THE HEAT CONTINUES.... A COLD FRONT THAT WAS EXPECTED TO BRING
TEMPORARY RELIEF FROM THE HEAT TO MUCH OF OKLAHOMA ABOUT MID-WEEK
IS NOW LOOKING LIKE IT WILL ONLY AFFECT THE NORTHERN HALF OR THIRD
OF THE STATE INSTEAD. WE HAVE FOLLOWED THE NAM/WRF MODEL FOR
FRONTAL TIMING... SINCE THE GFS SEEMS TO BE CONFUSED BY THE NEARLY
STATIONARY UPPER LOW TO OUR WEST.
IN GENERAL... THE CHANGES TO THE FORECAST HAVE BEEN SMALL...
EXCEPT FOR CENTRAL OKLAHOMA DURING THE MIDDLE AND LATTER PART OF
THIS WEEK... AS DESCRIBED ABOVE. WE HAVE EXTENDED THE HEAT
ADVISORY INTO WEDNESDAY FOR ALL OUR FORECAST AREA EXCEPT THE
NORTHWEST CORNER OF OKLAHOMA. ALTHOUGH WE MAY NOT MEET TECHNICAL
CRITERIA... THE PROLONGED HEAT PLUS VERY WARM OVERNIGHT LOWS SEEM
TO STILL SUPPORT AN ADVISORY. ALSO... WE HAVE REPLACED THE FIRE
WEATHER WATCH WITH A RED FLAG WARNING FOR TOMORROW... USING THE
AREA COVERED BY TODAYS - LARGER - RED FLAG WARNING INSTEAD OF THE
FORMER FIRE WEATHER WATCH. THE FIRE CONDITIONS APPEAR ESSENTIALLY
IDENTICAL TO TODAY... WHICH SUPPORTS KEEPING THE AREA AND TIMING THE
SAME.
RAIN PROBABILITIES WILL INCREASE FROM NIL TO MODEST CHANCES BY
MID-WEEK WITH THE FRONT. AS USUAL... THE EXACT POSITION OF THE
FRONT WILL MAKE A LOT OF DIFFERENCE IN RAIN CHANCES FOR ANY GIVEN
LOCATION. IT APPEARS THAT THE GREAT MAJORITY OF ANY PRECIPITATION
THAT DOES OCCUR WILL BE ALONG AND NORTH OF THE FRONT.
THE FRONT SHOULD DISSIPATE THIS WEEKEND AND RETURN THE REGION TO
ROUGHLY SEASONAL TEMPERATURES WITH LITTLE OR NO CHANCE OF RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 78 101 77 102 / 0 10 0 10
HOBART OK 77 104 76 103 / 10 10 10 10
WICHITA FALLS TX 77 104 77 103 / 0 10 0 10
GAGE OK 74 103 74 95 / 10 10 20 30
PONCA CITY OK 78 102 78 102 / 10 10 10 10
DURANT OK 77 101 77 101 / 0 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 12 PM TO 8 PM CDT TUESDAY FOR OKZ004-
OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-
OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ027-OKZ028-OKZ029-
OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-
OKZ041-OKZ044-OKZ045-OKZ046-OKZ050.
HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR OKZ006-OKZ007-OKZ008-
OKZ011-OKZ012-OKZ013-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-
OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-
OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR OKZ004-OKZ005-OKZ009-
OKZ010-OKZ014.
TX...RED FLAG WARNING FROM 12 PM TO 8 PM CDT TUESDAY FOR TXZ083-
TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR TXZ083-TXZ084-TXZ085-
TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&Hazardous weather outlook, Jul 31, 11:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUL 31 2006
OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON JUL 31 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A HOT AND STABLE RIDGE OF HIGH PRESSURE WILL PREVENT THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...5 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
TAKE PRECAUTIONS TO MITIGATE THE AFFECTS OF THE HEAT ON PEOPLE AND
PETS. PLEASE REFER TO THE HEAT ADVISORY FOR DETAILS.
IN ADDITION TO THE HEAT...BREEZY WINDS AND DRY VEGETATION WILL
MAINTAIN VERY HIGH TO EXTREME FIRE DANGER THIS AFTERNOON AND
EVENING. PLEASE REFER TO THE FIRE DANGER STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A SLOW MOVING COLD FRONT WILL ENTER NORTHWEST OKLAHOMA WEDNESDAY...
AND GRADUALLY PUSH TOWARD CENTRAL OKLAHOMA THURSDAY AND FRIDAY.
SCATTERED THUNDERSTORMS DURING THIS PERIOD MAY PRODUCE FREQUENT
LIGHTNING... STRONG WIND GUSTS... AND LOCALLY HEAVY DOWNPOURS. A
SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO SATURDAY AS THE
FRONT STALLS.
OTHER HAZARDOUS WEATHER...
HEAT STRESS WILL CONTINUE TO BE A CONCERN FOR PEOPLE AND PETS THE
NEXT SEVERAL DAYS. A HEAT ADVISORY REMAINS IN EFFECT THROUGH
TUESDAY. STAY INDOORS AND DRINK PLENTY OF WATER.
FIRE DANGER WILL REMAIN VERY HIGH TO EXTREME THROUGH THE MIDDLE OF
THIS WEEK...DUE TO HOT TEMPERATURES...GUSTY WINDS... AND DRY
VEGETATION. PLEASE REFER TO THE FIRE WEATHER WATCH FOR DETAILS ON
CONDITIONS FOR TUESDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
CORRECTED FOR NEXT ISSUANCE DAY...
24Drought, Harper
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Harper forecast zone
- Injuries
- 4 direct, 0 indirect
- Property damage
- $100,000
- Crop damage
- $2.0 million
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
The drought conditions continued across parts of Oklahoma through the month of August. However, a few areas did show some improvement by the end of the month. At the first of the month drought conditions ranged from extreme to exceptional (D3-D4), with the worst conditions in southern Oklahoma. By the end of the month, extreme to exceptional drought conditions were still in place across southern and parts of central Oklahoma. However, northern and the rest of central Oklahoma improved to severe conditions (D2).The dry conditions maintained an increase in wildfire potential across the region with burn bans issued across part of the area. However, this did not stop some wildfires from occurring. Most fires burned less than 100 acres causing some damage to pasture, etc. Some of these fires were believed to have been started by lightning, while others were caused by humans. On one of the smaller fires that occurred south of Madill in early August, four firefighters were injured when they succumbed to heat exhaustion. One fire did become rather large burning approximately 1500 acres in the Arbuckle Mountains in Murray County. The fire began around 10:00 CST on August 17 near the scenic turnout on Interstate 35 near mile marker 49. The fire eventually jumped I-35 near mile marker 50 and mostly burned land between the interstate and Highway 77. Campers in the area were evacuated while Interstate 35 between mile marker 40 and 59 and parts of Highway 77 were shut down for about 7 hours from early afternoon to late evening. The traffic was diverted into the town of Sulphur which caused a traffic jam approximately 15 miles long. The flames of the fire reportedly shot 80 feet into the air. Two planes, at least 3 helicopters, and 51 fire departments were used to fight this large fire. Only one structure was known to have been damaged. The roof of the old trout restaurant located near Turner Falls along Highway 77 was damaged.Fires have not been the only problems associated with the drought conditions. Many communities continued to institute voluntary or mandatory water rationing programs. Low lake levels also caused problems for recreation and wildlife. Two fish kills were reported in August. One occurred at the Great Salt Plains Lake in Alfalfa county in northern Oklahoma. Officials estimated 10,000 fish were killed due to the low water levels and hot temperatures. Another fish kill occurred on Lake Texoma in south central Oklahoma. Several thousand fish were found dead in the Wilson Creek Cove area of the lake. For the recreation industry, some lakes have been closed to boating, swimming, and fishing. Receding shorelines caused many boat ramps and docks to become dry. Boaters on area lakes have also had several accidents due to the low water levels bringing objects on the floor of the lakes closer to the surface.The agriculture community also continued to be hit hard by the drought conditions. Oklahoma had been declared a disaster area allowing for federal assistance. Ranchers and farmers continued to sell part or all of their livestock herds due to dried up farm ponds, lack of pasture land, and the lack of hay. Summer crops were also affected by the dry conditions. Officials say part of the cotton crop had suffered from the dry and hot conditions. Those crops or areas that rely on irrigation were also adversely affected by the drought.
Drought, Alfalfa
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Drought, Atoka
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Atoka forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Drought, Beckham
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Beckham forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Drought, Blaine
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Drought, Bryan
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Bryan forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Drought, Caddo
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Drought, Canadian
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Canadian forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Drought, Carter
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Carter forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Drought, Cleveland
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Cleveland forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Drought, Coal
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Coal forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Drought, Comanche
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Drought, Cotton
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Cotton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Drought, Custer
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Drought, Dewey
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Drought, Ellis
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Drought, Garfield
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Drought, Garvin
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Garvin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Drought, Grady
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Grady forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Drought, Grant
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Grant forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Drought, Greer
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Greer forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
Drought, Harmon
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Harmon forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
Drought, Hughes
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Hughes forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Drought, Johnston
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Johnston forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Drought, Kay
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Kay forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Drought, Kingfisher
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Drought, Kiowa
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Kiowa forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Drought, Lincoln
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Drought, Logan
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Drought, Love
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Love forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Drought, Major
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Major forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Drought, McClain
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- McClain forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Drought, Murray
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Murray forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Drought, Noble
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Noble forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Drought, Oklahoma
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Drought, Payne
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Payne forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Drought, Pontotoc
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Drought, Pottawatomie
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Drought, Roger Mills
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Drought, Seminole
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Seminole forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Drought, Stephens
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Drought, Tillman
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Tillman forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
Drought, Washita
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Washita forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
Drought, Woods
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Woods forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Drought, Woodward
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Woodward forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New York, August 1 to 3, 200642 deaths · 15 events
- Heat in Pennsylvania, August 1 to 3, 200624 deaths · 40 injured · 8 events
- Heat in Illinois, August 1 to 2, 200624 deaths · 1 event
- Heat in Michigan, August 1 to 2, 2006215 injured · 17 events
- Heat in Oklahoma, August 1 to 13, 20068 deaths · $10,000 · 48 events
- Heat in Maryland, August 1 to 3, 20066 deaths · 5 injured · 14 events
- Heat in Missouri, August 1 to 2, 200659 injured · 29 events
- Heat in Delaware, August 1 to 3, 20062 deaths · 5 injured · 4 events
- Heat in Missouri, August 1 to 2, 20062 deaths · 37 events
- Heat in New Jersey, August 1 to 3, 200641 injured · 20 events
- Tornadoes and Flash Flooding in Minnesota, August 1 to 2, 2006$3.1 million · F3 · 12 events
- Heat in Wisconsin, August 1 to 2, 20062 deaths · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529086, 5529087, 5529088, 5529089, 5529090, 5529260, 5529261, 5529262, 5529263, 5529264, 5529265, 5529266, 5529267, 5529268, 5529269, 5529270, 5529271, 5529272, 5529273, 5529274, 5529275, 5529276, 5529277, 5529278, 5529279, 5529280, 5529281, 5529282, 5529283, 5529284, 5529285, 5529286, 5529287, 5529288, 5529289, 5529290, 5529291, 5529292, 5529293, 5529294, and more.